MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's date of birth unk.Device lot number, expiration date unk.The device was discarded, thus no investigation could be completed.Device manufacture date unk because lot number unk.From the complaint narrative and the photos provided, this failure has been determined to be use related.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to lead dysfunction.A spectranetics lead locking device (lld) was inserted into the lead to provide traction.The physician used a spectranetics 13f tightrail rotating dilator sheath and successfully removed the lead.The physician customarily pulls the freed lead out of the proximal end of the tightrail device.In this event, it was difficult to remove the lead out the proximal end, and when the lead was removed from the proximal end after the tightrail device was out of the patient's body, the inner mechanism of the tightrail device came out with the lead.The inner mechanism was wrapped around the lead and stretched, confirmed by photos provided to the manufacturer.The procedure was completed with no patient harm and no intervention was required.This report captures the tightrail device in use when the inner mechanism of the device came out the proximal end along with the lead, with a potential for harm with recurrence.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12674772
Report Number1721279-2021-00194
Device Sequence Number1507136
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC RV ICD LEAD MODEL UNK; SPECTRANETICS LEAD LOCKING DEVICE
Patient Age66 YR
Patient Weight78